Alert archive / North Carolina / Wind Advisories in 2013
Wind Advisory 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Oct 9, 2013, 6:51 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2013, 6:51 AM EDT (10:51 UTC)
- Expired
- Oct 9, 2013, 3:30 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
706 WWUS72 KMHX 091051 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 651 AM EDT WED OCT 9 2013 ...WIND ADVISORY ALONG THE COAST FROM CAPE LOOKOUT NORTH... .LOW PRESSURE JUST TO THE SOUTHEAST WINDS PRODUCE GUSTY NORTH TO NORTHEAST WINDS THIS MORNING. NCZ095-104-091800- /O.NEW.KMHX.WI.Y.0007.131009T1051Z-131009T1800Z/ CARTERET-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 651 AM EDT WED OCT 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...MAINLY DOWN-EAST CARTERET AND THE OUTER BANKS. * TIMING...THROUGH EARLY AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...LOOSE OBJECT MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ103-092000- /O.NEW.KMHX.WI.Y.0007.131009T1051Z-131009T2000Z/ OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 651 AM EDT WED OCT 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH MID AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...LOOSE OBJECT MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
626 WWUS72 KMHX 091657 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1257 PM EDT WED OCT 9 2013 ...WIND ADVISORY ALONG THE COAST FROM CAPE LOOKOUT NORTH... .LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL PRODUCE GUSTY NORTH TO NORTHEAST WINDS THIS AFTERNOON. NCZ095-104-091800- /O.CAN.KMHX.WI.Y.0007.000000T0000Z-131009T1800Z/ CARTERET-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 1257 PM EDT WED OCT 9 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. NORTH WINDS 20 TO 30 MPH WILL GRADUALLY DIMINISH THIS AFTERNOON. $$ NCZ103-092000- /O.CON.KMHX.WI.Y.0007.000000T0000Z-131009T2000Z/ OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1257 PM EDT WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH MID AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...LOOSE OBJECT MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
919 WWUS72 KMHX 091930 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 PM EDT WED OCT 9 2013 NCZ103-092030- /O.CAN.KMHX.WI.Y.0007.000000T0000Z-131009T2000Z/ OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 330 PM EDT WED OCT 9 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. NORTH WINDS 20 TO 30 MPH WILL GRADUALLY DIMINISH TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Oct 9, 6:45 AM EDT, 6 minutes earlier.
Area forecast discussion, Oct 9, 6:45 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
645 AM EDT WED OCT 9 2013
.SYNOPSIS...
LOW PRESSURE EAST OF SOUTH CAROLINA WILL LIFT SLOWLY NORTH ALONG
THE NORTH CAROLINA COAST LATE TODAY THROUGH THURSDAY. THE LOW WILL
DRIFT SLOWLY EAST INTO THE WEEKEND AS HIGH PRESSURE CONTINUES WELL
TO THE NORTH. THE HIGH TO THE NORTH WILL SLOWLY SLIDE EAST EARLY NEXT
WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 640 AM WED...LOW PRES IS NOW FORMING JUST TO THE SE WITH PRES
FALLS OVER ERN NC. BEST RAIN CVRG WILL CONT OVER ERN TIER ESPCLY N
OF CAPE LOOKOUT THIS MORN. LOWERED POPS TO CHC FAR SW THIS MORNING WITH
CAT POPS ERN 2/3RDS. MODERATE TO HEAVY RAIN WILL CONT OVER OUTER
BANKS SEVERAL MORE HOURS WITH LOCAL ADDITIONAL AMOUNTS OF 2 INCHES
LIKELY. THE HEAVIEST RAIN HAS BEEN CONFINED TO IMD CST WITH 6.33 AS
OF 6 AM AT THE OFFICE...MUCH LESS MOST OTHER SPOTS. NO REPORTS OF
ANY FLOODING ISSUES SO NO FLOOD WATCH PLANNED. AS THE LOW LIFTS
TOWARD THE CST THIS AFTN RAIN WILL SHIFT N AND DIMINISH OVER SRN
TIER. CLOUDS...PRECIP AND NE FLOW WILL KEEP TEMPS IN THE 60S INLAND
WITH LOWER 70S CST. N/NE WINDS CONT TO BE QUITE STRONG ALONG THE
BEACHES...A COUPLE SITES IN CARTERET HAVE GUSTED TO 40 KTS SO
DECIDED TO ISSUE A WIND ADVRY FOR CARTERET AND OBX INTO THE AFTN. AS
THE LOW DRIFTS TOWARD THE OBX WINDS WILL DIMINISH MOST CSTL AREAS LATER
THIS AFTN.
&&
.SHORT TERM /TONIGHT/...
AS OF 230 AM WED...LOW PRES WILL LINGER NEAR THE COAST KEEPING
CLOUDS SOCKED IN OVER THE REGION. THINK BEST CVRG OF RAIN WILL BE
NRN TIER EARLY THEN ALONG THE OBX LATE PER MDLS AND HAVE LIKELY
POPS THESE AREAS WITH CHC ELSEWHERE. WITH THE LOW NEAR THE CST
WINDS WILL BE MUCH LIGHTER BEACHES. LOWS WILL RANGE FROM MID/UPR
50S INLAND TO MID 60S OBX.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 240 AM WED...UPPER LOW WILL CONTINUE OVER THE CAROLINAS THURS
INTO THE WEEKEND...AS SFC LOW MOVES NORTH ALONG THE COAST. NO
SIGNIFICANT CHANGES NEEDED TO PREVIOUS FORECAST. FORECAST
SOUNDINGS INDICATE EXCELLENT MOISTURE FLOW OFF THE RELATIVELY WARM
ATLANTIC AT THE LOWER LEVELS WITH DRYING INITIATING ALOFT THURS
INTO FRI. NE FLOW WILL PERSIST ACROSS THE REGION DUE TO THE LOW
OFFSHORE AND HIGH PRESSURE OVER NEW ENGLAND...WHICH WHEN COUPLED
WITH A MOIST BOUNDARY LAYER...WILL LEAD TO PRECIP AND CLOUD COVER
THROUGH LATE WEEK AND WILL ALSO ACT TO KEEP MAX TEMPS SEVERAL
DEGREES BELOW CLIMO. GUSTY NE WINDS WILL BE FOUND ACROSS OBX AREAS
AS GRADIENT IS PINCHED BETWEEN OFFSHORE LOW AND HIGH PRES ACROSS
THE INTERIOR. WILL CONTINUE POPS THROUGH THE WEEKEND...WITH
HIGHEST CHANCES THURS WHEN THE SFC LOW IS NEAR CAPE HATTERAS/DIAMOND
SHOALS. LOW PRESSURE SYSTEM SHOULD SLOWLY MOVE OFF THE COAST EARLY
NEXT WEEK AS NEXT FRONTAL SYSTEM APPROACHES FROM THE W.
&&
.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 615 AM WED...CONDITIONS CONT TO BOUNCE AT TERMINALS...MAINLY
BETWEEN IFR AND MVFR. THINK THIS TREND WILL CONT THRU MUCH OF THE
DAY WITH MVFR DOMINANT. THIS EVENING AND OVERNIGHT THE INVERSION
WILL LIKELY LOWER A BIT SO MORE WIDESPREAD IFR LIKELY TO DEVELOP.
N/NE WINDS WILL CONT TO GUSTS TO 15 TO 20 KTS THRU DAYBREAK CST THEN
INCREASE TO THAT SPEED ALL AREA DURING THE MORN AND EARLY
AFTN...WINDS WILL DIMINISH LATE TODAY AND OVERNIGHT.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 240 AM WED...PROLONGED PERIOD OF SUB-VFR STRATUS IS LIKELY
THURS THROUGH FRI AS MOIST NE FLOW CONTINUES...WITH UPPER LOW
OVER THE REGION AND SFC LOW MOVING UP THE SE COAST. FORECAST
SOUNDINGS AND SREF IN GOOD AGREEMENT WITH GOOD PROBS OF IFR
STRATUS WED NIGHT INTO MID DAY FRI. CONDITIONS SHOULD SLOWLY
IMPROVE THIS WEEKEND...THOUGH PERIODS OF SUB-VFR WILL STILL BE
POSSIBLE SAT/SUN WITH MOIST BOUNDARY LAYER AND NORTHERLY FLOW.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 615 AM WED...WL CONT GALE ALL WTRS INIT WITH TIGHT GRDNT ALONG
CST BETWEEN LOW TO THE SE AND HIGH TO THE N...SVRL SITES GUSTING TO
34+ KTS. AS THE LOW TO THE SE LIFTS NW OR REFORMS NEAR THE NC
CST/OBX WINDS WILL DIMINISH TODAY...ESPCLY CNTRL SECTIONS. CONT
ENDING TIME OF GALES THIS AFTN BUT TIMING DIFFICULT AS COULD DROP
OFF SOONER AS LOW APPROACHES. THE LOW/TROF WILL LINGER NEAR THE
COAST TONIGHT WITH MAINLY NE WINDS 15 TO 20 KTS N AND N/NW WINDS SRN
WTRS. MAX SEAS OF 10 TO 12 FEET CNTRL AND NRN WTRS THIS MORN INTO
EARLY AFTN. SEAS WILL GRAD SUBSIDE TONIGHT TO 5 TO 8 FT N AND 4 TO 6
FT OUTER SRN WTRS.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 245 AM WED...POOR BOATING CONDITIONS WILL CONTINUE INTO
LATE WEEK/WEEKEND ESPECIALLY FOR THE CENTRAL AND NORTHERN WATERS
AS NE GRADIENT REMAINS PINCHED...WITH SFC LOW PRESSURE MOVING NORTH
ALONG THE NC COAST AND HIGH PRESSURE NORTH OF THE AREA. NO
SIGNIFICANT CHANGES MADE TO PREVIOUS FORECAST...THOUGH CONFIDENCE
IS LOWER THAN NORMAL AT THIS TIME DUE TO EXACT TRACK OF SFC LOW
WHICH COULD IMPACT WINDS/SEAS THROUGH LATE WEEK. WINDS AND SEAS
WILL SUBSIDE FOR THE SOUTHERN WATERS AND SOUNDS BY THURS THOUGH SEAS
REMAIN ELEVATED INTO THE WEEKEND NORTH OF HATTERAS WITH NE SWELL
ENERGY. MODELS CONTINUE TO SHOW SURFACE LOW MOVING NORTH OF THE
WATERS FRI THEN RETROGRADING BACK OVER THE OFFSHORE WATERS LATE
SAT INTO SUN. WILL CONTINUE TO SHOW ELEVATED SEAS THROUGH THE
WEEKEND...MAINLY NORTH OF OCRACOKE.
&&
.TIDES/COASTAL FLOODING...
AS OF 230 AM WED...GUSTY N/NE WINDS WILL KEEP WATER LEVELS NEAR 2 FT
ABOVE NORMAL OCEAN SIDE OF OBX NORTH OF HATTERAS AND OVER SRN PAMLICO
SOUND SO WILL CONTINUE COASTAL FLOOD ADVISORY FOR THESE AREAS TODAY.
LARGE WAVES WILL PRODUCE 8 FT BREAKERS ACROSS NORTHERN BEACHES AND
THUS WILL CONTINUE HIGH SURF ADVISORY NORTH OF HATTERAS TODAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ095-104.
HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ103.
COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
NCZ093>095-103.
WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ103.
MARINE...GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR AMZ130-135-152-
154.
GALE WARNING UNTIL 1 PM EDT THIS AFTERNOON FOR AMZ156-158.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR AMZ150.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CQD/DAG
AVIATION...RF/DAG
MARINE...RF/DAG
TIDES/COASTAL FLOODING...RFHazardous weather outlook, Oct 9, 3:15 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 315 AM EDT WED OCT 9 2013 NCZ029-044>047-079>081-090>092-098-100715- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-ONSLOW- 315 AM EDT WED OCT 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093-094-100715- CRAVEN-PAMLICO- 315 AM EDT WED OCT 9 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-100715- CARTERET- 315 AM EDT WED OCT 9 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. COASTAL FLOOD ADVISORY. MODERATE TO HEAVY RAIN WILL LEAD TO MINOR FLOODING OF POOR DRAINAGE AREAS...ESPECIALLY THROUGH THE MORNING HOURS. NORTH WINDS WILL GUSTS 30 TO 40 MPH ALONG THE BEACHES THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-100715- OUTER BANKS DARE- 315 AM EDT WED OCT 9 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. MODERATE TO HEAVY RAIN WILL LEAD TO MINOR FLOODING OF POOR DRAINAGE AREAS. NORTHEAST WINDS WILL GUSTS 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-100715- OUTER BANKS HYDE- 315 AM EDT WED OCT 9 2013 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. MODERATE TO HEAVY RAIN WILL LEAD TO MINOR FLOODING OF POOR DRAINAGE AREAS...ESPECIALLY THROUGH THE MORNING HOURS. NORTH TO NORTHEAST WINDS WILL GUSTS 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 9, 3:40 AM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 AM EDT WED OCT 9 2013
NCZ080-093>095-090845-
BEAUFORT-CARTERET-CRAVEN-PAMLICO-
340 AM EDT WED OCT 9 2013
...A BAND OF HEAVY SHOWERS WILL MOVE ACROSS
PAMLICO...CARTERET...BEAUFORT AND CRAVEN COUNTIES THROUGH 445 AM
EDT...
AT 339 AM EDT...DOPPLER RADAR INDICATED A BAND OF HEAVY SHOWERS
ALONG A LINE EXTENDING FROM 6 MILES WEST OF PORTSMOUTH VILLAGE TO
FORT MACON STATE PARK...OR ALONG A LINE EXTENDING FROM 9 MILES EAST
OF CEDAR ISLAND TO BEAUFORT...MOVING NORTHWEST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...MICHAEL J SMITH
AIRPORT...OCEANA PIER...NORTH RIVER...MITCHELL VILLAGE...PINEY
ISLAND...HARLOWE...BAYBORO...HAVELOCK...AND NEWPORT.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3469 7684 3493 7710 3503 7698 3494 7672
3496 7670 3505 7696 3534 7660 3529 7647
3517 7661 3508 7641 3495 7645 3504 7636
3498 7620 3468 7660 3466 7656 3506 7603
3458 7653
TIME...MOT...LOC 0739Z 137DEG 19KT 3506 7618 3466 7668
DAGLocal storm report, Oct 9, 5:48 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
548 AM EDT WED OCT 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN NEWPORT 34.79N 76.86W
10/09/2013 M6.33 INCH CARTERET NC NWS OFFICE
A STORM TOTAL OF 6.33 INCHES OF RAIN HAS BEEN OBSERVED
AT WFO NEWPORT OVER THE PAST 30 HOURS.
&&
CORRECTED EVENT TIME...EVENT...REMARKS
EVENT NUMBER MHX1300227
DAGLocal storm report, Oct 9, 5:51 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
551 AM EDT WED OCT 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN NEWPORT 34.79N 76.86W
10/09/2013 M6.33 INCH CARTERET NC NWS OFFICE
A STORM TOTAL OF 6.33 INCHES OF RAIN HAS BEEN OBSERVED
AT WFO NEWPORT OVER THE PAST 30 HOURS.
&&
EVENT NUMBER MHX1300227
DAGSpecial weather statement, Oct 9, 6:40 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 AM EDT WED OCT 9 2013
NCZ045>047-080-081-095-103-104-091145-
BEAUFORT-CARTERET-MAINLAND HYDE-OUTER BANKS DARE-OUTER BANKS
HYDE-TYRRELL-WASHINGTON-WESTERN DARE-
640 AM EDT WED OCT 9 2013
...A BAND OF SHOWERS WILL MOVE ACROSS TYRRELL...WASHINGTON...MAINLAND
HYDE...CARTERET...BEAUFORT...OUTER BANKS DARE...MAINLAND DARE AND
OUTER BANKS HYDE COUNTIES THROUGH 745 AM EDT...
AT 639 AM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM 12 MILES NORTHEAST OF DUCK TO HYDELAND...MOVING
NORTHWEST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CENTER OF LAKE
MATTAMUSKEET...SWAN QUARTER...FAIRFIELD...DUCK PIER...NAGS HEAD
CAPE HATTERAS...RODANTHE...AND STUMPY POINT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3540 7548 3521 7553 3522 7553 3506 7601
3507 7602 3529 7552 3576 7560 3561 7588
3533 7614 3509 7604 3554 7669 3595 7637
3597 7601 3596 7601 3565 7603 3623 7577
TIME...MOT...LOC 1039Z 118DEG 14KT 3626 7557 3544 7622
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:21 PM EDT | Gale Warning | MHX | 22 hr | |
| Oct 9, 12:38 AM EDT | Special Weather Statement | MHX | Carteret, Craven, Onslow, Pamlico | 52 min |
| Oct 9, 3:40 AM EDT | Special Weather Statement | MHX | Carteret, Pamlico | 65 min |
| Oct 9, 3:36 PM EDT | Small Craft Advisory | MHX | 43 hr | |
| Oct 9, 5:06 PM EDT | Beach Hazards Statement | MHX | 6 hr |
Nearby
Wind Advisories in North Carolina, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.